Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS Des Moines, IA

May 3, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 3, 2015, 7:47 PM CDT for 4 counties in Iowa. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2015, 7:47 PM CDT (00:47 UTC)
Expired
May 3, 2015, 8:30 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calhoun County, IA, Humboldt County, IA, Pocahontas County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 103 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:08 PM CDTHAIL 0.884 W Badger, IAPEA TO NICKEL SIZE HAIL
May 3, 8:15 PM CDTHAIL 13 Sw Badger, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS53 KDMX 040047
SVRDMX
IAC025-091-151-187-040130-
/O.NEW.KDMX.SV.W.0018.150504T0047Z-150504T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WEBSTER COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
  NORTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 830 PM CDT

* AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF MANSON...OR 13 MILES SOUTHWEST OF DAKOTA CITY...MOVING SOUTHEAST
  AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FORT DODGE...DAKOTA CITY...HUMBOLDT...MANSON...FORT DODGE REGIONAL
  AIRPORT...COALVILLE...BADGER...OTHO...GILMORE CITY...DUNCOMBE...
  BARNUM...MOORLAND...PALMER...CLARE...RUTLAND...KNIERIM...PIONEER...
  LIZARD CREEK STATE RECREATION AREA...FRANK A GOTCH STATE PARK AND
  HUMBOLDT MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 9425 4252 9397 4247 9397 4247 9395
      4237 9439 4262 9470
TIME...MOT...LOC 0047Z 309DEG 24KT 4262 9444 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
2 follow-up statements
982 
WWUS53 KDMX 040105
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT SUN MAY 3 2015

IAC025-151-040114-
/O.CAN.KDMX.SV.W.0018.000000T0000Z-150504T0130Z/
POCAHONTAS IA-CALHOUN IA-
805 PM CDT SUN MAY 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POCAHONTAS AND
NORTHEASTERN CALHOUN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4252 9397 4248 9397 4247 9395 4237 9439
      4238 9440 4247 9440 4247 9444 4266 9444
      4278 9421
TIME...MOT...LOC 0104Z 309DEG 24KT 4254 9431 

$$

IAC091-187-040130-
/O.CON.KDMX.SV.W.0018.000000T0000Z-150504T0130Z/
WEBSTER IA-HUMBOLDT IA-
805 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WEBSTER AND SOUTHWESTERN HUMBOLDT COUNTIES...

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FORT DODGE REGIONAL AIRPORT...OR 7 MILES WEST OF FORT DODGE...MOVING
SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...DAKOTA CITY...HUMBOLDT...FORT DODGE REGIONAL AIRPORT...
COALVILLE...BADGER...OTHO...DUNCOMBE...BARNUM...MOORLAND...CLARE...
PIONEER...LIZARD CREEK STATE RECREATION AREA...FRANK A GOTCH STATE
PARK AND HUMBOLDT MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4252 9397 4248 9397 4247 9395 4237 9439
      4238 9440 4247 9440 4247 9444 4266 9444
      4278 9421
TIME...MOT...LOC 0104Z 309DEG 24KT 4254 9431 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON
002 
WWUS53 KDMX 040121
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT SUN MAY 3 2015

IAC091-187-040130-
/O.CON.KDMX.SV.W.0018.000000T0000Z-150504T0130Z/
WEBSTER IA-HUMBOLDT IA-
821 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WEBSTER AND SOUTH CENTRAL HUMBOLDT COUNTIES...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
FORT DODGE REGIONAL AIRPORT...OR 5 MILES NORTHEAST OF FORT DODGE...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FORT DODGE...FORT DODGE REGIONAL AIRPORT...COALVILLE...BADGER...
OTHO...DUNCOMBE...BARNUM...MOORLAND...CLARE AND LIZARD CREEK STATE
RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4252 9397 4248 9397 4247 9395 4237 9439
      4238 9440 4247 9440 4260 9441 4269 9413
TIME...MOT...LOC 0121Z 302DEG 24KT 4257 9410 

HAIL...1.00IN
WIND...60MPH
 
$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:50 PM CDT, 57 minutes earlier.

Area forecast discussion, May 3, 6:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN MAY 3 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 345 PM CDT SUN MAY 3 2015

A MUCH MORE ACTIVE PATTERN FOR THE UPCOMING WEEK WILL MAKE THE
WEATHER MORE INTERESTING IN BOTH THE NEAR AND EXTENDED FUTURE.
WARM SECTOR HAS SPREAD ACROSS THE STATE TODAY WITH COLD FRONT
APPROACHING NORTHERN IOWA THIS AFTERNOON. INSTABILITY HAS
INCREASED RAPIDLY DURING THE DAY WITH MLCAPES OF 1500-2000J/KG
ACROSS MUCH OF WESTERN IOWA. STILL SLIGHTLY CAP BUT THIS HAS BEEN
ERODING AS TEMPERATURES HAVE RISEN IN THE LOW TO MID 80S.
HOWEVER...ANTICIPATE INITIAL CONVECTIVE DEVELOPMENT NEAR THE FRONT
TO BE IN MN AND FAR SE SD CLOSER TO THE SHORTWAVE AND COOLER AIR
ALOFT. SOUNDINGS HAVE A SOMEWHAT INVERTED V DISPLAY WITH HIGH LCL
AND LFCS BUT FAIRLY DECENT EFFECTIVE BULK SHEAR VALUES OF
30-45KTS. WITH THESE PARAMETER... GENERALLY ANTICIPATE LARGE HAIL
AND DAMAGING WINDS WITH THESE STORMS AS THE MOVE INTO NORTHERN
IOWA THIS EVENING. THE LINE WILL LIKELY EXTEND WESTWARD ACROSS THE
STATE ALONG THE BOUNDARY TOWARD WEAK SURFACE LOW IN FAR EASTERN
NEBRASKA. THE COMPLEX OF STORMS WILL SINK SOUTHWARD OVERNIGHT WITH
THE FRONT AND ANTICIPATE THE STORMS TO WEAKEN WITH TIME...LIKELY
AS OUTFLOW SURGES OUT AHEAD OF THE SYSTEM. TEMPERATURES WILL
REMAIN QUITE WARM AHEAD OF THE BOUNDARY OVERNIGHT WITH READINGS
NEAR 60 BUT A DECENT COOL PUSH FARTHER NORTH AND POSSIBLE CLEARING
NEAR DAYBREAK SHOULD ALLOW VALUES TO THE UPPER 40S.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 345 PM CDT SUN MAY 3 2015

ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE WEEK WITH MAIN
CONCERN FOR SEVERE WEATHER POTENTIAL AND HEAVY RAIN MONDAY INTO
MONDAY NIGHT. MODELS ARE IN FAIR AGREEMENT THROUGH TOMORROW NIGHT
AND LEANED TOWARD A BLEND OF THE ECMWF/NAM AND THEN SLIGHTLY MORE
WEIGHT TOWARDS THE ECMWF THROUGH THE REST OF THE WEEK.

MONDAY INTO WEDNESDAY...BOUNDARY LAYS UP ALONG THE INTERSTATE 80
TO HIGHWAY 30 CORRIDOR TOMORROW MORNING AND THE FORECAST AREA
LOOKS TO REMAIN BETWEEN SHORTWAVES WITH THE SHORTWAVE TONIGHT
EXITING EASTERN IOWA BY 12Z. SOME LINGERING STORMS ARE POSSIBLE
PRIOR TO 15Z...BUT THE 03.12Z SPCWRF KEEPS THE FORECAST AREA DRY
UNTIL THE LATE AFTERNOON. A SECOND SHORTWAVE QUICKLY PUSHES INTO
WESTERN IOWA MONDAY AFTERNOON AND SPAWNS THUNDERSTORMS IN
SOUTHWEST IOWA BY AS EARLY AS 18Z. QUESTIONABLE WHETHER SURFACE
BASED INSTABILITY RECOVERS ENOUGH PRIOR TO THE SHORTWAVE ENTERING
THE FORECAST AREA BY MONDAY AFTERNOON...BUT ENOUGH ELEVATED CAPE
AND STRONG 0-6KM SHEAR PRESENT TO SUSTAIN SOME UPDRAFTS.
PLUS...THERE IS CERTAINLY ENOUGH LARGE SCALE FORCING WITH THE
SHORTWAVE AND THE LOW TO MID-LEVEL LAPSE RATES ARE CONDITIONALLY
UNSTABLE OVER SOUTHERN IOWA MONDAY AFTERNOON. EXPECTING MAIN
CONCERN FOR HAIL TOMORROW AFTERNOON INTO EVENING WRT TO SEVERE
THREAT. OTHER CONCERN IS LOCALLY HEAVY RAIN. PRECIPITABLE WATER
VALUES RANGE RISE INTO THE 1.0 TO 1.5 INCH WHICH IS STILL IN THE
75 PERCENTILE FOR PW CLIMATOLOGY FOR MAY. STRONG CONVERGENCE AND
MOISTURE TRANSPORT INCREASE MONDAY NIGHT AND DECENT WARM LAYER
CLOUD DEPTHS TO SUPPORT EFFICIENT RAIN PRODUCERS. INCREASED QPF
TOMORROW INTO TOMORROW NIGHT.

SURFACE BOUNDARY SURGES NORTHWARD DURING THE EVENING MONDAY AND
KEEPS THE BEST THUNDERSTORM POTENTIAL FOCUSED OVER NORTHERN
PORTIONS OF THE FORECAST AREA PAST 06Z TUESDAY THROUGH 18Z
TUESDAY. NAM AND ECMWF FURTHER NORTH PLACING THE BOUNDARY ALONG
OR NORTH OF HIGHWAY 20 BY TUESDAY AFTERNOON AND HAVE LOW
CONFIDENCE WITH STORM POTENTIAL SOUTH OF THIS LINE AFTER 18Z
TUESDAY. HENCE...LOWERED POPS DURING THIS TIME. ALSO...CONTINUED
TO GO DRY TUESDAY NIGHT INTO WEDNESDAY WITH STRONG SUBSIDENCE IN
PLACE ACROSS CENTRAL IOWA.

ECMWF/NAM SLOWER AND FURTHER WEST WITH 500MB TROUGH AND SURFACE
LOW ENTERING IOWA WEDNESDAY THAN THE GFS. THINKING FORECAST AREA
WILL BE DRY THROUGH AT LEAST 18Z WEDNESDAY WITH LACK OF ANY
SIGNIFICANT FORCING AND MOISTURE UNTIL LATER IN THE DAY WEDNESDAY.
CUT BACK ON POPS AND WENT COMPLETELY DRY GENERALLY EAST OF
INTERSTATE 35 12-18Z WEDNESDAY.

THURSDAY THROUGH SUNDAY...COLD FRONT AND SURFACE LOW TRACK ACROSS
THE STATE BY THURSDAY PROVIDING ADDITIONAL THUNDERSTORM CHANCES
DURING THIS TIME. LOOKS EARLY ENOUGH IN THE DAY TO LIMIT SEVERE
POTENTIAL WITH THE LACK OF ANY SIGNIFICANT INSTABILITY. LATE IN
THE WEEK...DIFFICULT TO TIME ANY SHORTWAVE TO PASS THROUGH THE
STATE OVER THE WEEK...BUT AT LEAST MUCH OF THE AREA LOOKS
POTENTIALLY DRIER BY SATURDAY.

&&

.AVIATION...04/00Z
ISSUED AT 650 PM CDT SUN MAY 3 2015

STRONG COLD FRONT TO SAG ACROSS TAF LOCATIONS THROUGH THE NIGHT.
LCL MVFR CONDITIONS EXPECTED IN STORMS BUT ALSO OF CONCERN ARE WINDS
BEHIND THE COLD FRONT.  STRONG NON CONVECTIVE WINDS AT 010-030
BETWEEN 25G37KTS POSSIBLE WITH FROPA.  SHOULD BE A RELATIVE LULL IN
ACTIVITY BETWEEN 14-22Z THEN WITH PEAK HEATING AND A FRONTAL
BOUNDARY ACROSS CENTRAL IOWA STORMS REDEVELOP ACROSS SOUTHERN TAF
LOCATIONS LATE IN THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...PODRAZIK
AVIATION...FAB
Hazardous weather outlook, May 3, 3:59 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT SUN MAY 3 2015

IAZ004>007-015>017-023>028-042100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST THROUGH THIS EVENING WITH
THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS CHANCES ARE FORECAST MONDAY AFTERNOON INTO MONDAY
NIGHT...WITH A LOW POTENTIAL FOR SEVERE WEATHER. LOCALLY HEAVY
RAIN IS POSSIBLE BY MONDAY EVENING INTO TUESDAY MORNING. PERIODIC
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN AT TIMES
THROUGHOUT THE WEEK.

IAZ057>062-070>075-081>086-092>097-042100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE
OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS
LOW...BUT AN ISOLATED SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO MONDAY
NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT. PERIODIC
THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY INTO MONDAY
EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK.

IAZ033>039-044>050-042100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
359 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY BY THIS EVENING INTO THE
OVERNIGHT HOURS. THE WIDESPREAD SEVERE THREAT POTENTIAL REMAINS
LOW...BUT AN ISOLATED OR TWO SEVERE STORM CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MARGINAL RISK FOR SEVERE STORMS IS FORECAST FOR MONDAY INTO
MONDAY NIGHT WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE BY MONDAY NIGHT.
PERIODIC THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON
THROUGH FRIDAY WITH THE OVERALL SEVERE THREAT REMAINS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY INTO
MONDAY EVENING...AND AGAIN AT TIMES THROUGHOUT THE WEEK.

KLP

In the hours before

Special weather statement, May 3, 5:57 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT SUN MAY 3 2015

IAZ004>006-015-016-023-024-033-034-040100-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC-
CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY
557 PM CDT SUN MAY 3 2015

...STRONG WINDS POSSIBLE THIS EVENING...

STRONG SURFACE WINDS BEHIND A FRONTAL BOUNDARY WILL BE PUSHING
INTO NORTHWEST IOWA THIS EVENING. BE PREPARED NOT ONLY FOR STRONG
THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN...LARGE HAIL
TO THE SIZE OF QUARTERS OR LARGER AND STRONG WINDS FROM STORMS BUT
ALSO FOR STRONG WINDS BEHIND THE COLD FRONT. WINDS BEHIND THE
FRONT WILL SWITCH TO THE NORTH OR NORTHEAST AND INCREASE TO 30 TO
40 MPH WITH GUSTS OF 45 MPH AT TIMES.

FAB
Local storm report, May 3, 6:15 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 ENE RINGSTED          43.33N 94.40W
05/03/2015  M1.00 INCH       KOSSUTH            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1 INCH HAIL
            COVERING MOST OF THE GROUND

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 3, 7:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             WEST BEND               42.96N 94.46W
05/03/2015  M1.00 INCH       PALO ALTO          IA   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL IN WEST
            BEND

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 3, 7:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
744 PM CDT SUN MAY 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
05/03/2015  M59 MPH          KOSSUTH            IA   AWOS

&&

SKOW
Local storm report, May 3, 7:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT SUN MAY 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             7 W NORTHWOOD           43.45N 93.35W
05/03/2015  E1.00 INCH       WORTH              IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:02 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Pocahontas43 min
May 3, 7:14 PM CDTSevere Thunderstorm WarningDMXWorth46 min
May 3, 7:33 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright42 min
May 3, 7:59 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright46 min
May 3, 8:28 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster47 min
May 3, 9:05 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright25 min
May 3, 9:34 PM CDTSpecial Weather StatementDMXWebster26 min
May 3, 9:53 PM CDTSevere Thunderstorm WarningDMXHamilton22 min
May 3, 9:54 PM CDTSevere Thunderstorm WarningDMXWebster14 min
May 3, 10:27 PM CDTSpecial Weather StatementDMXPocahontas48 min
May 3, 10:38 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Webster37 min
May 3, 11:01 PM CDTSpecial Weather StatementDMXHumboldt44 min
May 3, 11:16 PM CDTSpecial Weather StatementDMXWebster44 min
May 3, 11:32 PM CDTSpecial Weather StatementDMXWebster43 min
May 3, 11:47 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy22 min
May 4, 12:27 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hamilton, Hardin48 min
May 4, 1:13 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Marshall, Story47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.